MAUDE Adverse Event Report: SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Catalog Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s identifier, date of birth and weight are not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).A device history record (dhr) review was performed for part # 03.632.400, lot # 9069558: manufacturing location: (b)(4), manufacturing date: 05.Sep.2014: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a lumbar spinal fusion on (b)(6) 2017, the distal tip of two screwdriver shafts were damaged when a surgeon attempted to remove a set screw (locking cap) from the head of a polyaxial matrix screw to adjust the polyaxial matrix screw after it had been final tightened.One of the screwdriver shafts broke into two or three pieces, and the other one became bent.There were no fragments of the broken screwdriver left in the patient, and all pieces will be returned.There was no surgical delay, and the procedure was successfully completed with a like instrument.Reported concomitant devices: polyaxial matrix screw: (qty.1).Matrix locking cap (part # 04.632.000, qty.1).This report is for one (1) straight tip t25 driver standard.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned devices.Part number: 03.632.400, lot number: 9069558 the screwdriver tip is broken in a spiral fracture pattern.Two broken tip fragments were returned along with the screwdriver.Measurements of the tip feature could not be obtained due to the broken and fragmented condition.The complaint is confirmed.Replication is not applicable as the tip is already broken.Dhr review: part # 03.632.400, lot # 9069558.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the products, and any subcomponents, material or hardness, which would contribute to this complaint condition.No additional malfunctions were observed during investigation.The following drawings were reviewed during investigation.Screwdriver shaft, matrix straight tip driver non-standard t25 straight.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined.It is unknown if the 10nm torque limiting attachment was used to tighten the screws; however, if the attachment was not used, it may have resulted in overtightening leading to difficulty removing the screw.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6969109
Report Number3003875359-2017-10528
Device Sequence Number16371921
Product Code HXX
UDI-Device Identifier10705034719917
UDI-Public(01)10705034719917(10)9069558
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.400
Device Lot Number9069558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer11/02/2017
11/29/2017
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date11/20/2017
11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1